Alert archive / California / Wind Advisories in 2013
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 23, 2013, 3:09 AM PDT for San Bernardino County, California. It took effect at May 23, 2013, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 3:09 AM PDT (10:09 UTC)
- In effect from
- May 23, 2013, 12:00 PM PDT
- Expired
- May 23, 2013, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6328 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WWUS75 KVEF 231009 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 309 AM PDT THU MAY 23 2013 .SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY. CAZ523-231930- /O.NEW.KVEF.WI.Y.0023.130523T1900Z-130524T0400Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 309 AM PDT THU MAY 23 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: A DECREASING TREND IN WIND SPEEDS EARLY THIS MORNING WILL BE FOLLOWED BY AN UPSWING FROM NOON THROUGH EARLY EVENING. * LOCATIONS: HIGHWAY 395...I-15...FORT IRWIN...BARSTOW...DAGGETT. * IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT ON HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$ JA
2 follow-up statements
264 WWUS75 KVEF 231913 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1213 PM PDT THU MAY 23 2013 .SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY. CAZ523-240400- /O.CON.KVEF.WI.Y.0023.000000T0000Z-130524T0400Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1213 PM PDT THU MAY 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THIS AFTERNOON AND EARLY EVENING. * LOCATIONS: HIGHWAY 395...I-15...FORT IRWIN...BARSTOW... DAGGETT. * IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT ON HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$
657 WWUS75 KVEF 240334 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 834 PM PDT THU MAY 23 2013 CAZ523-240445- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-130524T0400Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 834 PM PDT THU MAY 23 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAD SUBSIDED OVER MUCH OF THE AREA THIS EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 22, 11:59 PM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 22, 11:59 PM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1159 PM PDT WED MAY 22 2013 .SYNOPSIS...A LARGE AREA OF LOW PRESSURE WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH THE COMING HOLIDAY WEEKEND WITH A DRY SOUTHWEST FLOW OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THIS WILL LEAD TO MOSTLY CLEAR SKIES AND LOCALLY BREEZY CONDITIONS EACH AFTERNOON WITH TEMPERATURES CLOSE TO NORMAL. WINDS WILL NOT BE QUITE AS STRONG ON THURSDAY AND WILL DROP OFF A BIT MORE ON FRIDAY. && .UPDATE...ALLOWED THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY TO EXPIRE ON SCHEDULE AT MIDNIGHT. NO OTHER CHANGES AT THIS TIME. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 20-30 KTS ARE EXPECTED OVERNIGHT. THERE MAY BE SOME WEAKENING OF THE WINDS DURING THE NIGHT...BUT OVERALL THE WINDS WILL REMAIN ABOVE 20 KTS. GUSTY WINDS ARE EXPECTED THROUGH THURSDAY AND THE DIRECTION WILL CONTINUE TO FAVOR CONFIG #1. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH TO SOUTHWEST WINDS OF 10-20 KTS WITH GUSTS TO BETWEEN 25-35 KTS WILL CONTINUE INTO THIS EVENING WITH A SLIGHT LULL OVERNIGHT...THEN PICK UP AGAIN LATE THURSDAY MORNING ...WITH THE STRONGEST WINDS EXPECTED ACROSS THE WESTERN MOJAVE DESERT AND NORTHWEST ARIZONA. SKIES WILL REMAIN MOSTLY CLEAR. && .PREV DISCUSSION... 258 PM PDT WED MAY 22 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A DRY SOUTHWEST FLOW ALOFT WILL PERSIST AS A LARGE UPPER LOW REMAINS PARKED OVER THE PACIFIC NORTHWEST. MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES CAN BE EXPECTED. THE UPPER LOW WILL SHIFT A TOUCH NORTHWARD EACH DAY RESULTING IN SOME DECREASE IN WINDS EACH DAY. HOWEVER...LOCALLY BREEZY CONDITIONS ARE LIKELY EACH AFTERNOON. THE WIND ADVISORIES IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY AND MUCH OF MOHAVE COUNTY ARE WORKING OUT PRETTY WELL AND REMAIN IN EFFECT UNTIL MIDNIGHT AND 7 PM RESPECTIVELY. WINDS SHOULD REMAIN BELOW ADVISORY LEVELS THURSDAY BUT COULD GET CLOSE IN MOHAVE COUNTY. .LONG TERM...MINIMAL CHANGE WAS NEEDED IN THE EXTENDED AS AN AREA OF LOW PRESSURE PERSISTS OVER THE NORTHWESTERN STATES AND RESULTS IN A PROLONGED PERIOD OF BREEZY SOUTHWEST WINDS. TEMPERATURES WILL REMAIN NEAR NORMAL AND CLOUD COVERAGE WILL BE VARIABLE AND MINIMAL. THE ONLY NOTABLE FEATURE IS A SHORTWAVE EXPECTED TO PASS ACROSS THE FORECAST AREA ON TUESDAY WHICH IS EXPECTED TO HAVE VERY LITTLE IMPACT OTHER THAN BRINGING SLIGHT CHANCE OF HIGHER ELEVATION PRECIPITATION ACROSS THE NORTHERN EDGE OF THE FORECAST AREA...AND A SLIGHT UPTICK TO WINDS ACROSS THE MOJAVE DESERT. .AVIATION...FOR MCCARRAN...STRONGER SOUTH/SOUTHWEST WINDS WILL REMAIN IN PLACE THROUGH THURSDAY UNDER MOSTLY CLEAR SKIES. WIND SPEEDS WILL LULL EARLY THURSDAY MORNING...BUT WILL NOT DROP TO BELOW 10KTS. THURSDAY AFTERNOON GUSTS ARE EXPECTED AROUND 30KTS. WIND DIRECTION WILL FAVOR CONFIG#1 OVER THE NEXT 36 HOURS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH TO SOUTHWEST WINDS OF 10-20 KTS WITH GUSTS TO BETWEEN 25-35 KTS WILL CONTINUE THE REMAINDER OF THE DAY...LULL SLIGHTLY OVERNIGHT...THEN PICK UP AGAIN LATE THURSDAY MORNING WITH THE STRONGEST WINDS EXPECTED ACROSS THE WESTERN MOJAVE DESERT AND NORTHWEST ARIZONA. SKIES WILL REMAIN MOSTLY CLEAR. .FIRE WEATHER...RED FLAG CONDITIONS WERE OCCURRING OVER FIRE WEATHER ZONE 102 AND 465 WITH WIDESPREAD GUSTS OVER 35 MPH AND HUMIDITY VALUES IN THE SINGLE DIGITS. THE RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 8 PM THIS EVENING. LATEST MODEL DATA SHOWS HIGH POTENTIAL FOR GUSTS OVER 35 MPH AGAIN THURSDAY ACROSS MUCH OF MOHAVE COUNTY SO A RED FLAG WARNING WAS ISSUED FOR ZONE 102. LIGHTER WINDS ARE EXPECTED FRIDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...RED FLAG WARNING FROM 10 AM TO 8 PM MST THURSDAY FOR AZZ102. CA...NONE. && MORGAN/GORELOW/HARRISON/KENNEDY FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 22, 5:23 AM PDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 523 AM PDT WED MAY 22 2013 AZZ001-003-CAZ523-230700- NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- 523 AM PDT WED MAY 22 2013 /523 AM MST WED MAY 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH CAN BE EXPECTED OVER MUCH OF MOHAVE COUNTY ARIZONA AND NORTHERN SAN BERNARDINO COUNTY CALIFORNIA THIS AFTERNOON INTO THIS EVENING. WIND ADVISORIES ARE IN EFFECT FOR THESE AREAS. A RED FLAG WARNING IS IN EFFECT FOR NORTHWEST ARIZONA FOR VERY HIGH WILDFIRE DANGER. SEE THE LATEST WEATHER MESSAGES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS WILL CONTINUE OVER THESE AREAS THURSDAY. SPEEDS WILL NOTICEABLY DECREASE FRIDAY INTO THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ519>522-524>527-NVZ014>022-230700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 523 AM PDT WED MAY 22 2013 /523 AM MST WED MAY 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOUTHWEST WINDS GUSTING 30 TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE REGION THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL PERSIST THURSDAY THEN SPEEDS WILL DECREASE NOTICEABLY THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.